beginnig cymbalta 30mg :I have read so many it helps / it didnt and side effects or no side effect or that they wear off and some get worse w/ time. Could someone speak directly to this as I would be comforted knowing that the depression and pain / energy might get better but at what cost? I started taking cymbalta 30mg today 8/4 on a test for 2 weeks in combo with 300 mg of wellbutrin which I have been takingw/ out much effect but some improvement.~thx
Do the side effects of nausea and stomach pain- sexual side effects cease after a time for most?
Added 5 Aug 2010:
I should've added that I am a 10 yr plus chronic pain, managed patient. I also have UC and arthritis. I am 45 and Male
6 Aug 2010
Try taking an antacid or eat a little before taking meds. I take wellbutrin and my nausea didn't last long and the benefits definitely were worth it. My husband takes cymbalta 60 mg and he thinks it definitely works on his pain. Just be careful because my Psychiatrist said cymbalta is very liver unfriendly. I think you'll be fine at the end of 2 weeks!! Good Luck..Sweetpea
17 Sep 2012
Prescribed for chronic pain (very slow to heal broken shoulder) I took 30mg a day for two weeks then 60 mg for two weeks. Side effects of nausea and sweating started on days 5 and 6 then were over. 100% drop in libido soon after. My wife and I went from at least 5 nights of sex a week to zero. She was very supportive, however, and wanted to see me relieved from pain. I decided life's better with pain and a healthy sex life than pain free and trying to remember what sex was like. My Doctor cut me down to 30 mg a day then if I had no withdrawal symptoms for a few days I could skip a day between doses. Well, I went cold turkey, 60 to 0. No side effects whatsoever. Libido back on day 5 after stopping. In short, it relieved my pain, but the that side effect was not worth it. I'm on Lyrica now.
17 Sep 2012
My last draft got erased. Hope that it didn't get printed as I was in the process of editing it.
I think that you will likely have a great difference with your depression, pain, and energy.
The nausea and stomach pain should go away with time. In the meantime, you can be sure that you take it with food and don't let your stomach get too empy. Just have a little bit of food in your stomach. Or get a prescription for Zofran which will stop the nausea. It comes in a much cheaper generic. For whatever reason I have to take it almost every day. I'm on a lot of different medications.
Cymbalta is an SNRI. As far as the sexual side effects, you may want to try a similar SNRI medication called Pristiq. It's the newer and more improved version of Effexor, also an SNRI. If you look up the medical reviews on this same website, you will find that some people said that they got their sex drives back. My change from Effexor to Pristiq did improve my sex drive a lot, but it's still on the low side which could be from my stroke. And I've read that a lot of people have sexual problems, especially after 40 years of age, so who knows in my case.
The SNRIs are known to help with both pain and depression. It has greatly helped with my depression and has helped with my 24/7 migraines.
I assume that after 10 years you have probably tried a lot of other medications. It may come down to a choice between your pain/depression and your sex drive. So sorry that it may come to that.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
im 48 yrs old with type 2 daiabet my doctor increased my doasage from 5mcg to 10mcg i been getting nausea, vomiting as a side effect can someone tell ...
1 answer • 4 Nov 2011
Been taking symbicort/spiriva for one yr, & now I'm having side effects almost daily. Within a couple of hrs after taking, I experience ...
2 answers • 10 Feb 2013
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
... were overwhelming. I was told that wellbutrin good augment this side effect. So I went on 100 mg.of welbutron 2 X a day. It did nothing at 60mg. ...
2 answers • 17 Feb 2014
I recently found I have an overactive thyroid & was prescribed the drug, Levothyroxine 75mg, only I am afraid it will cause even more nausea than ...
3 answers • 8 May 2014
Am also hungry all the time. Being woken up by stomach pain past two days( burning feeling) feel very hot sometimes
1 answer • 14 Sep 2014